U.S. doctors online nowAsk doctors free
San Jose, CA
A 22-year-old female asked:

Can metformin cause changes in mood? i have been crying nonstop everyday since starting it. should i be concerned?

1 doctor answer1 doctor weighed in
Dr. Melissa Gaidis
Clinical Psychology 15 years experience
Yes, : Yes,Metformin can cause issues with mood, although it’s not typically a common side effect. I have seen it with patients in my own practice. I recommend you talking to your physician about it, maybe they can adjust your medication or add something to help with mood. Also, exercise is the #1 treatment for depression in the world and I know it’s helpful for patients with diabetes. Good luck!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 15, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.